Hey everyone, I've been traveling a lot lately, as I moved to France for my third year of university...I've just come back to France after Christmas break, and both this time and in September when i first got here, i've experienced extreme lows for the first few days off the plane...Has anyone else ever experienced this?? I can't figure out why this is the case but its pretty bad. For example, the night i got here i had dinner and took no fast acting insulin (i'm on novorapid)...i went to bed and took my long acting insulin as normal (levemir) and i woke up in the middle of the night with a low of 2.5?! I don't know how this is possible with taking no insulin for my meal the night before...any ideas???
I know when I was traveling that happens to me too. I think it has to do with the different time zones, because when you started from France to America did you take your any of your 2 insulin's. If you did then you probably took it again when you came to America so basically you took 2 times the amount of insulin in that day. If you didn't then you might check with your doctor to see what you can do about it.
Anytime I travel, by plane or car, my blood sugar is weird. Think it's a combination of weird schedule, different different food and sleep schedule, and excitement over the trip. Just test a lot make sure to have snacks and sugar with you at all times. If I'm traveling a lot I let my blood sugar run higher than usual to have a cushion.